|myelofibrosis...switched to kivexa from trizivir...
Jun 1, 2009
Is switching from Trizivir + Sustiva to Kivexa+ Sustiva likely to reverse idiopathic myelofibrosis severe enough to warrant transfusions? Also, if both of these meds (which are taken once a day) were missed for three nights straight, how likely is it that resistance would occur? Viral load was undetectable 4 weeks ago, CD4 350, but cirrhosis, hepc, and pml are also present in this equation. Next viral load check isn't for two more months...
Response from Dr. Frascino
The cause of idiopathic myelofibrosis is unknown. In fact that's what the term "idiopathic" means! Changing antiretroviral medication regimens is not a treatment for myelofibrosis, nor would it be expected to alter its course. That said, I do agree you should switch HIV medication regimens. Trizivir contains AZT, which can cause anemia in some people. Myelofibrosis also can cause anemia by a totally different mechanism. By switching off an AZT containing drug, your anemia might improve somewhat.
Your condition is complicated by hepatitis C, cirrhosis and progressive multifocal leukoencephalopathy. Close follow up with an experienced HIV/AIDS specialist is warranted.
I'm also concerned about your question related to missing three full days of your HIV medications. Certainly this increases the risk of developing resistance to one or more of your HIV medications. Talk to your HIV specialist if you are having difficulty complying with or tolerating your medication regimen.
clean from heroin for 1 month.....
Should I disclose my HIV status
- Kivexa Facts
- Pain In Balls After Insertive Anal Sex Without Condom What Are The Chances Of HIV
- Shingles After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Sore On Tongue After Rubbing Penis Worried I Have HIV
- Swollen Glands After Drinking Water Worried I Have HIV
- Tingling In Fingers After Anal Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.